Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Sioux Falls, SD

May 11, 2011Lincoln County, Minnehaha County, Turner County, South Dakota; Lyon County, Sioux County, Iowa; Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 11, 2011, 6:49 PM CDT for Lincoln County, Minnehaha County, Turner County, South Dakota; Lyon County, Sioux County, Iowa; Rock County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:49 PM CDT (23:49 UTC)
Expired
May 11, 2011, 7:30 PM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lyon County, IA, Sioux County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 26 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:11 PM CDTFUNNEL CLOUD5 E Brandon, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-178 m²/s²
0-3 km storm-relative helicity
-114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS53 KFSD 112349
SVRFSD
IAC119-167-MNC133-SDC083-099-125-120030-
/O.NEW.KFSD.SV.W.0061.110511T2349Z-110512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
649 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LYON COUNTY IN NORTHWEST IOWA...
  NORTHWESTERN SIOUX COUNTY IN NORTHWEST IOWA...
  SOUTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
  NORTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHEASTERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING   
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED   
ALONG A LINE EXTENDING FROM INWOOD TO LENNOX...AND MOVING NORTH AT   
25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALVORD AROUND 655 PM CDT...
  TEA AND HARRISBURG AROUND 710 PM CDT...
  LESTER AND LARCHWOOD AROUND 715 PM CDT...
  WALL LAKE AROUND 720 PM CDT...
  HILLS...SIOUX FALLS...VALLEY SPRINGS AND BRANDON AROUND 730 PM
  CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE STEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. 
BRIEF TORNADOES CAN ALSO FORM WITH LITTLE TO NO WARNING. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4323 9636 4324 9692 4364 9703 4364 9609
TIME...MOT...LOC 2348Z 201DEG 20KT 4331 9636 4332 9686
WIND...HAIL 60MPH <1.00IN

$$

LAFLIN
2 follow-up statements
628 
WWUS53 KFSD 120020
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
720 PM CDT WED MAY 11 2011

IAC167-120029-
/O.CAN.KFSD.SV.W.0061.000000T0000Z-110512T0030Z/
SIOUX IA-
720 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIOUX COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4339 9625 4340 9696 4364 9703 4364 9609
TIME...MOT...LOC 0019Z 201DEG 20KT 4347 9627 4348 9678

$$

IAC119-MNC133-SDC083-099-125-120030-
/O.CON.KFSD.SV.W.0061.000000T0000Z-110512T0030Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-TURNER SD-
720 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TURNER...NORTHERN LINCOLN...SOUTHERN MINNEHAHA...SOUTHERN ROCK AND
NORTHWESTERN LYON COUNTIES UNTIL 730 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LESTER TO TEA...MOVING NORTH AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROWENA AROUND 725 PM CDT...
  SIOUX FALLS...VALLEY SPRINGS...BRANDON AND BEAVER CREEK AROUND 730
  PM CDT...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
STEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

LINES OF STORMS CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN ADDITION 
TO WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY... FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY 
AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4339 9625 4340 9696 4364 9703 4364 9609
TIME...MOT...LOC 0019Z 201DEG 20KT 4347 9627 4348 9678
WIND...HAIL 60MPH <1.00IN

$$

LAFLIN
025 
WWUS53 KFSD 120027
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
727 PM CDT WED MAY 11 2011

IAC119-MNC133-SDC083-099-125-120038-
/O.EXP.KFSD.SV.W.0061.000000T0000Z-110512T0030Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-TURNER SD-
727 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TURNER...NORTHERN
LINCOLN...SOUTHERN MINNEHAHA...SOUTHERN ROCK AND NORTHWESTERN LYON
COUNTIES WILL EXPIRE AT 730 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4339 9625 4340 9696 4364 9703 4364 9609
TIME...MOT...LOC 0028Z 201DEG 20KT 4352 9624 4353 9675

$$

LAFLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:03 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 11, 3:03 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
303 PM CDT WED MAY 11 2011

.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PORTIONS OF
NEBRASKA AND IOWA LATE THIS AFTERNOON...AND ANTICIPATE THIS AREA OF
PRECIPITATION TO LIFT NORTHWARD TONIGHT AS MOISTURE TRANSPORT SURGES
NORTHWARD AND ANOTHER PV ANOMALY TRACKS FROM THE SOUTH AHEAD OF AN
UPPER LEVEL LOW PUSHING OUT OF COLORADO. ALSO SEEING ANOTHER AREA OF
CONVECTION DEVELOP IN OUR SOUTHWESTERN CWA WHERE LOW LEVEL
CONVERGENCE/LOW LEVEL FRONTOGENESIS RESIDE...AND DYNAMICS WOULD
SUGGEST THAT THIS WILL KEEP PUSHING TO THE NORTH THROUGH THE
EVENING. IN TERMS OF SEVERE STORMS...WHILE MUCAPE VALUES ARE DECENT
ACROSS OUR SOUTH...AROUND 1500 TO 2000 J/KG...0 TO 6 KM BULK SHEAR
IS NOT THAT IMPRESSIVE...GENERALLY AROUND 10 TO 15 KTS...BUT COULD
SEE ISOLATED SEVERE STORMS IN OUR FAR SOUTH THROUGH THE EVENING
CAPABLE OF LARGE HAIL AND DAMAGING WINDS. IN TERMS OF LOWS...UPPER
40S NORTHWEST TO LOWER 60S THROUGH NORTHWESTERN IOWA.  /JM

THURSDAY WILL SEE A GOOD CHANCE FOR RAIN AND THUNDERSTORMS ACROSS
THE AREA...ESPECIALLY IN THE NORTH DURING THE MORNING AND IN THE
SOUTH IN THE AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS WHICH
LOOKS TO BE TIED CLOSELY TO THE COLD FRONT ALOFT/PV ANOMALY WILL
WEAKEN DURING THE MORNING AS THE MAIN WAVE TO THE SOUTH REGROUPS AND
SHIFTS SOUTHEAST. THIS SHOULD ALLOW THE BAND TO DISSIPATE THROUGH
THE AFTERNOON. OVER THE FAR SOUTHERN CWA FROM AROUND SIOUX CITY TO
STORM LAKE...EXPECT A LITTLE SUNSHINE AND WITH THE LOW LEVEL
BOUNDARY LOCKED IN AROUND NORTHERN NEBRASKA INTO NORTHERN IOWA...A
FEW THUNDERSTORMS ARE LIKELY TO DEVELOP DURING THE AFTERNOON. WITH
DECENT INSTABILITY NEARBY...CAPES CLOSE TO 2000 J/KG JUST TO THE
SOUTH...BUT 0KM TO 6KM BULK SHEAR VALUES AROUND 30 KNOTS...ISOLATED
LARGE HAIL WILL BE THE MAIN THREAT. HIGHS RIGHT NOW EXPECTED TO
RANGE FROM THE MID 70S IN SOUTHERN IA TO AROUND 50 FROM HURON TO
CHAMBERLAIN.

THURSDAY NIGHT WILL SEE RAIN AND THUNDERSTORM CHANCES SLIDE
SOUTHEAST WITH CONTINUED ADVECTION OF COOL AIR. EXPECT A DECENT
AMOUNT OF CLOUDS AND SOME WIND THROUGH THE NIGHT SO STILL EXPECTING
CHILLY CONDITIONS BY FRIDAY MORNING WITH LOWS MAINLY IN THE 40S.

A LARGE DUMBBELL LOW PRESSURE WILL SWING SOUTH FROM SOUTHERN CANADA
INTO THE AREA ON FRIDAY. LAPSE RATES ARE NOT EXCEPTIONAL WITH THIS
COLD POOL ALOFT BUT LIKELY ENOUGH TO ALLOW SCATTERED SHOWERS OVER
THE EASTERN TWO THIRDS OF THE CWA BY AFTERNOON. FOR NOW WILL HAVE
MAINLY 30 TO 40 POPS BUT MAY NEED TO INCREASE IF CONFIDENCE IN
COVERAGE INCREASES. A VERY COOL DAY WITH NORTH WINDS OF 15 TO 30 MPH
AND HIGH ONLY IN THE LOWER TO MIDDLE 50S.

FRIDAY NIGHT INTO SATURDAY WILL CONTINUE COOL...BUT A LITTLE LESS
BREEZY. WITH THE UPPER LEVEL LOW PRESSURE STILL LINGERING AROUND
WILL NEED TO KEEP SOME SMALL POPS IN THE EASTERN CWA...OTHERWISE
MOSTLY CLOUDY REMAINDER OF THE TIME. LOWS ON SATURDAY MORNING MAINLY
40 TO 45 WITH HIGHS SATURDAY IN THE LOWER TO MID 50S.

IN THE LATTER PERIODS(SUN/WED)...UPPER LEVEL LOW DUMBBELLS AROUND
SUNDAY THEN SHIFTS EAST BY MONDAY. THIS IS ACTUALLY FAIRLY WELL
AGREED UPON BY THE VARYING MODELS SO WILL NOT STRAY TOO FAR FROM
THIS IDEA. AS THE LOW SHIFTS EAST LOW LEVEL THERMAL FIELDS SLOWLY
MODIFY AND EXPECT NEAR NORMAL TEMPERATURES BY MID WEEK. SO MAINLY
BELOW NORMAL THROUGH THE PERIOD...ESPECIALLY EARLY. STATISTICAL
GUIDANCE HINTING FAIRLY STRONGLY AT HIGHS ONLY IN THE 50S IN MOST
LOCATIONS FRIDAY THROUGH SUNDAY. OTHER THAN THE POTENTIAL FOR A FEW
SHOWERS IN THE EAST ON SUNDAY...LOOKS MAINLY DRY MONDAY THROUGH
WEDNESDAY.

&&

.AVIATION...
EXPECT VFR CONDITIONS THROUGH MUCH OF TODAY...THEN SHOWERS AND
THUNDERSTORMS WILL DEVELOP THROUGH THE MISSOURI RIVER CORRIDOR AFTER
21Z AND EXPAND NORTHWARD THROUGH TONIGHT. WHILE VFR CONDITIONS WILL
BE PREDOMINATE OVERNIGHT...MVFR TO IFR CONDITIONS WILL BE POSSIBLE
IN HEAVIER THUNDERSTORM ACTIVITY.

&&

.HYDROLOGY...
A SWATH OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE TONIGHT INTO
THURSDAY MORNING AS A LARGE UPPER LEVEL LOW PRESSURE INTERACTS WITH
A LOW LEVEL BOUNDARY ORIENTED FROM SOUTHWEST TO NORTHEAST ACROSS THE
CWA. WITH DECENT INSTABILITY...RELATIVELY SLOW STORM MOTION AND
POTENTIAL TRAINING ALONG THE FRONT AS WELL AS PRECIPITABLE WATER
AMOUNTS AROUND 1.50 INCHES...A SWATH OF 2 TO 3 INCHES OF RAIN WILL
BE POSSIBLE...IF THE BOUNDARY STALLS IN ONE SPOT FOR A COUPLE OF
HOURS. OVERALL...A VERY GOOD CHANCE FOR MOST LOCATIONS TO GET ABOUT
0.75 INCHES TO 1.50 INCHES OF NEW RAINFALL.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 11, 11:57 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 AM CDT WED MAY 11 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1157 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ALONG THE MISSOURI RIVER CORRIDOR...THEN EXPAND TO THE
NORTH ACROSS THE AREA TONIGHT. ISOLATED SEVERE STORMS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING IN A LINE GENERALLY
SOUTH OF YANKTON TO SPENCER...AND MAY PRODUCE LARGE HAIL TO HALF
DOLLAR SIZE ALONG WITH WINDS TO 60 MPH.

FLOODING...
MODERATE TO HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON AND
TONIGHT OVER THE AREA. AT THIS TIME RAINFALL THROUGH TONIGHT IS
EXPECTED TO VARY FROM LESS THAN AN INCH TO AN INCH AND A
HALF...AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...IF HEAVIER
RAINFALL THAN THIS WERE TO DEVELOP OVER AN AREA...IT COULD CAUSE
A LOCAL FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY EAST OF THE
JAMES RIVER. NO SEVERE STORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM IN THE ABOVE
MENTIONED AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 11, 5:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
516 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             SALIX                   42.31N 96.29W
05/11/2011  M1.75 INCH       WOODBURY           IA   TRAINED SPOTTER

0510 PM     HAIL             10 E SALIX              42.31N 96.09W
05/11/2011  M0.88 INCH       WOODBURY           IA   LAW ENFORCEMENT

&&

BT
Local storm report, May 11, 5:38 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
538 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     SOUTH SIOUX CITY        42.47N 96.41W
05/11/2011                   DAKOTA             NE   LAW ENFORCEMENT

            LIGHT POLE KNOCKED OVER

0455 PM     TSTM WND DMG     8 E WAKEFIELD           42.27N 96.71W
05/11/2011                   THURSTON           NE   LAW ENFORCEMENT

            SEMI BLOWN OVER

&&

BT
Local storm report, May 11, 5:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
542 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     8 ENE WAKEFIELD         42.31N 96.72W
05/11/2011                   DAKOTA             NE   LAW ENFORCEMENT

            SEMI BLOWN OVER

&&

BT
Local storm report, May 11, 5:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     6 NNE VERMILLION        42.86N 96.88W
05/11/2011                   CLAY               SD   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF.

&&

BT
Local storm report, May 11, 6:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TORNADO          2 N HAWARDEN            43.03N 96.48W
05/11/2011                   SIOUX              IA   EMERGENCY MNGR

&&

BT

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:51 PM CDTSevere Thunderstorm WarningFSDUnion39 min
May 11, 4:55 PM CDTSevere Thunderstorm WarningFSDUnion50 min
May 11, 5:37 PM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton38 min
May 11, 5:42 PM CDTSevere Thunderstorm WarningFSDUnion48 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningFSDLincoln42 min
May 11, 6:06 PM CDTSevere Thunderstorm WarningFSDLincoln24 min
May 11, 6:13 PM CDTTornado WarningFSDLincoln, Union32 min
May 11, 6:29 PM CDTSevere Thunderstorm WarningFSDLincoln, Turner, Union31 min
May 11, 6:37 PM CDTTornado WarningFSDLyon, Sioux23 min
May 11, 6:58 PM CDTTornado WarningFSDDickinson, Lyon, O'Brien, Osceola32 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.